RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Izv. Saratov Univ. (N.S.), Ser. Math. Mech. Inform.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Izv. Saratov Univ. (N.S.), Ser. Math. Mech. Inform., 2018, Volume 18, Issue 1, Pages 25–39 (Mi isu742)  

Scientific Part
Mathematics

Stability of periodic billiard trajectories in triangle

A. N. Kirillovab, R. V. Alkina

a Petrozavodsk State University, 33, Lenin Str., Petrozavodsk, Republic of Karelia, Russia, 185910
b Institute of Applied Mathematical Research of the Karelian Research of the Russian Academy of Science, 11, Pushkinskaya Str., Petrozavodsk, Republic of Karelia, Russia, 185910

Abstract: The problem of stability of periodic billiard trajectories in triangles is considered. The notion of stability means the preservation of a period and qualitative structure of a trajectory (its combinatorial type) for sufficiently small variations of a triangle. The geometric, algebraic and fan unfoldings are introduced for stable trajectories description. The new method of fan coding, using these unfoldings, is proposed. This method permits to simplify the stability analysis. The notion of code equivalence and combinatorial type of a trajectory is proposed for trajectories classification. The rigorous definition of stable periodic trajectory in a triangle is formulated. The necessary and sufficient conditions of a fan code stability are obtained (Theorem 1). In order to simplify the stable periodic trajectories classification the notion of pattern, is introduced which permits us to generate the stable codes (Theorem 2). The method of stable periodic trajectories construction is proposed (Theorem 3). The introduced notions are illustrated by several examples, particularly for trajectories in obtuse triangles. The possibility of application of the developed instrument to obtuse triangles offers opportunities of its using to solve the problem of the existence of periodic billiard trajectories in obtuse triangles. A new notion of periodic billiard trajectory conditional stability, relating to some special variations, is introduced.

Key words: mathematical billiard, coding of trajectories, stability, pattern, fan code.

DOI: https://doi.org/10.18500/1816-9791-2018-18-1-25-39

Full text: PDF file (309 kB)
References: PDF file   HTML file

Bibliographic databases:

UDC: 517.938

Citation: A. N. Kirillov, R. V. Alkin, “Stability of periodic billiard trajectories in triangle”, Izv. Saratov Univ. (N.S.), Ser. Math. Mech. Inform., 18:1 (2018), 25–39

Citation in format AMSBIB
\Bibitem{KirAlk18}
\by A.~N.~Kirillov, R.~V.~Alkin
\paper Stability of periodic billiard trajectories in triangle
\jour Izv. Saratov Univ. (N.S.), Ser. Math. Mech. Inform.
\yr 2018
\vol 18
\issue 1
\pages 25--39
\mathnet{http://mi.mathnet.ru/isu742}
\crossref{https://doi.org/10.18500/1816-9791-2018-18-1-25-39}
\elib{http://elibrary.ru/item.asp?id=35647728}


Linking options:
  • http://mi.mathnet.ru/eng/isu742
  • http://mi.mathnet.ru/eng/isu/v18/i1/p25

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Известия Саратовского университета. Новая серия. Серия Математика. Механика. Информатика
    Number of views:
    This page:215
    Full text:98
    References:17

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020